Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 277, NWS Tulsa, OK

September 18, 2015Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 18, 2015, 5:58 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2015, 5:58 PM CDT (22:58 UTC)
Expired
Sep 18, 2015, 6:18 PM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-371 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WUUS54 KTSA 182258
SVRTSA
OKC113-117-182345-
/O.NEW.KTSA.SV.W.0277.150918T2258Z-150918T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHEASTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 645 PM CDT

* AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED FROM 5 MILES 
  NORTH OF BLACKBURN AND 2 MILES EAST OF WYNONA...MOVING NORTHEAST 
  AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PAWHUSKA...                       WYNONA...
  OKESA...                          PERSHING...
  TALLANT...                        NELAGONEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3660 9657 3667 9648 3676 9604 3645 9625
      3639 9663
TIME...MOT...LOC 2258Z 212DEG 18KT 3645 9658 3655 9629 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
754 
WWUS54 KTSA 182310
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT FRI SEP 18 2015

OKC117-182319-
/O.CAN.KTSA.SV.W.0277.000000T0000Z-150918T2345Z/
PAWNEE OK-
610 PM CDT FRI SEP 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PAWNEE COUNTY IS
CANCELLED...

LAT...LON 3654 9645 3669 9627 3676 9604 3645 9625
      3642 9653
TIME...MOT...LOC 2309Z 239DEG 30KT 3649 9645 3659 9619 

$$

OKC113-182345-
/O.CON.KTSA.SV.W.0277.000000T0000Z-150918T2345Z/
OSAGE OK-
610 PM CDT FRI SEP 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL OSAGE COUNTY...

AT 609 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF HOMINY TO 2 MILES NORTHWEST OF
BARNSDALL...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       WYNONA...
OKESA...                          PERSHING...
TALLANT...                        NELAGONEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3654 9645 3669 9627 3676 9604 3645 9625
      3642 9653
TIME...MOT...LOC 2309Z 239DEG 30KT 3649 9645 3659 9619 

HAIL...1.00IN
WIND...60MPH
 
$$
797 
WWUS54 KTSA 182318
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT FRI SEP 18 2015

OKC113-182327-
/O.CAN.KTSA.SV.W.0277.000000T0000Z-150918T2345Z/
OSAGE OK-
618 PM CDT FRI SEP 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSAGE COUNTY IS
CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY 
WINDS AND DANGEROUS LIGHTNING ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 3654 9645 3669 9627 3676 9604 3645 9625
      3642 9653
TIME...MOT...LOC 2316Z 212DEG 18KT 3652 9643 3662 9617 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:58 PM CDT, 2 hours earlier.

Area forecast discussion, Sep 18, 3:58 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT FRI SEP 18 2015

.DISCUSSION...
The much anticipated cold front extends from eastern Kansas into
western Oklahoma at this time and will sweep southeast across the
area tonight. Elevated convection has persisted all day across
parts of southern Kansas and northern Oklahoma and the associated
cloud cover has helped to limit instability somewhat. The first
signs of surface based development along the cold front are being
seen at this time in western Oklahoma. These storms are expected
to increase over the next few hours to our northwest and will
impact northeast Oklahoma mainly after 7 pm. The severe risk in
our area appears quite limited due to the aforementioned elevated
convection and cloudiness that has persisted all day. Storm
coverage and intensity should lessen with southern extent
overnight tonight.

After a brief break in the precipitation during much of the day
Saturday, rain and thunderstorm chances will return later Saturday
night and Sunday to the north of the frontal boundary as an upper
wave moves across the area. At this time, the most liekly area for
rain Sunday looks to be near and south of the Interstate 40
corridor, but this is subject to change.

Rain chances may linger into Monday before upper ridging takes
hold, with warmer and drier conditions prevailing for much of next
week.

Stayed close to guidance temperatures the next couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  77  57  76 /  80   0  20  30
FSM   71  82  61  78 /  40  20  20  30
MLC   66  80  63  78 /  60  20  30  40
BVO   58  76  53  77 /  70   0  10  20
FYV   64  76  54  74 /  60  20  20  30
BYV   63  76  55  74 /  50  20  10  20
MKO   65  79  59  75 /  60  10  20  30
MIO   60  75  53  76 /  90   0  10  20
F10   64  78  60  77 /  60  10  30  40
HHW   72  86  67  82 /  30  30  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...10
LONG TERM....05

PLATE
Hazardous weather outlook, Sep 18, 5:33 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT FRI SEP 18 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
533 PM CDT FRI SEP 18 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...PRIMARILY NORTHEAST OKLAHOMA AND EXTREME NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKALHOMA.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKALHOMA.
	ONSET...TONIGHT.

DISCUSSION...
EARLY THIS EVENING A COLD FRONT WAS FROM THE TEXAS PANHANDLE
TO NORTH CENTRAL OKLAHOMA TO EXTREME SOUTHEAST KANSAS INTO
WESTERN MISSOURI. THE FRONT WAS MOVING SOUTHEAST AND IS EXPECTED
TO BE FROM SOUTH CENTRAL OKLAHOMA TO THE NORTHWEST CORNER OF
ARKANSAS BY 1 AM. DEVELOPING THUNDERSTORMS ALONG AND AHEAD OF
THE FRONT WILL BE STRONG TO MARGINALLY SEVERE THIS EVENING.
HAIL TO AROUND ONE INCH AND ISOLATED WIND GUST OF 60 TO 70 MILES
AN HOUR WILL BE POSSIBLE WITH THE STRONGEST STORMS.

ADDITIONALLY...OUTDOOR EVENTS...SUCH AS HIGH SCHOOL FOOTBALL
GAMES...WILL BE NEED TO BE MINDFUL OF THE LIGHTNING THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING EARLY SATURDAY ACROSS SOUTHEAST
OKLAHOMA AND POSSIBLY WEST CENTRAL ARKANSAS ALONG THE COLD
FRONT...BEFORE PUSHING SOUTH OF THE RED RIVER DURING THE DAY
SATURDAY.  ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP
NORTH OF THE COLD FRONT LATE SATURDAY NIGHT AND CONTINUE INTO
SUNDAY...WITH A SIMILAR SCENARIO POSSIBLE SUNDAY NIGHT INTO
MONDAY.  DRY CONDITIONS WITH SEASONAL TEMPERATURES ARE EXPECTED
FOR THE MIDDLE PORTION OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 18, 5:07 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT FRI SEP 18 2015

OKZ059-182245-
PAWNEE OK-
507 PM CDT FRI SEP 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PAWNEE COUNTY UNTIL 545
PM CDT...

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF GLENCOE...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...                         CLEVELAND...
JENNINGS...                       HALLETT...
BLACKBURN...                      TERLTON...
MARAMEC...                        SKEDEE...

LAT...LON 3640 9661 3638 9660 3637 9657 3640 9654
      3639 9652 3637 9652 3634 9657 3631 9657
      3630 9655 3630 9652 3633 9649 3633 9647
      3620 9639 3616 9662 3616 9682 3624 9682
      3625 9692 3633 9693
TIME...MOT...LOC 2207Z 246DEG 18KT 3618 9685
Special weather statement, Sep 18, 5:29 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT FRI SEP 18 2015

OKZ054-059-182315-
PAWNEE OK-OSAGE OK-
529 PM CDT FRI SEP 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND CENTRAL
PAWNEE COUNTIES UNTIL 615 PM CDT...

AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF BLACKBURN...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOMINY...                         CLEVELAND...
WYNONA...                         OSAGE...
BLACKBURN...                      SKEDEE...

LAT...LON 3624 9644 3638 9681 3665 9634 3642 9617
TIME...MOT...LOC 2228Z 246DEG 17KT 3643 9651
Special weather statement, Sep 18, 5:48 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT FRI SEP 18 2015

OKZ054-059-060-064-182330-
CREEK OK-TULSA OK-PAWNEE OK-OSAGE OK-
548 PM CDT FRI SEP 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE...NORTHWESTERN CREEK AND WEST CENTRAL TULSA COUNTIES UNTIL 630
PM CDT...

AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JENNINGS...
MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SAND SPRINGS...                   CLEVELAND...
MANNFORD...                       JENNINGS...
WESTPORT...                       OSAGE...
HALLETT...                        TERLTON...
MARAMEC...                        KEYSTONE STATE PARK...
WALNUT CREEK STATE PARK...

LAT...LON 3625 9672 3640 9622 3614 9614 3613 9662
      3616 9662 3616 9666
TIME...MOT...LOC 2248Z 255DEG 21KT 3619 9661

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 5:07 PM CDTSpecial Weather StatementTSAPawnee38 min
Sep 18, 5:29 PM CDTSpecial Weather StatementTSAOsage46 min
Sep 18, 5:48 PM CDTSpecial Weather StatementTSAPawnee42 min
Sep 18, 6:07 PM CDTSpecial Weather StatementTSATulsa53 min
Sep 18, 6:16 PM CDTSpecial Weather StatementTSACreek44 min
Sep 18, 6:32 PM CDTSpecial Weather StatementTSARogers43 min
Sep 18, 6:57 PM CDTSpecial Weather StatementTSACreek33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.